Q:

What causes cramping after uterine ablation?

A:

Quick Answer

Cramping after uterine ablation is a reaction to the instruments inserted into the uterus during the procedure, according to Johns Hopkins Medicine. Cramping can range from mild to severe and often develops after balloon ablation, radiofrequency ablation or cyroablation.

Continue Reading

Full Answer

Cramping can continue for several days after uterine ablation. It may also occur along with nausea, vomiting and frequent urination, reports the Johns Hopkins Medicine. Vaginal bleeding is another common side effect of uterine ablation.

Other uterine ablation techniques, such as electrical ablation, microwave ablation or hydrothermal ablation, do not cause cramping, according to the Johns Hopkins Medicine. The procedure is performed to treat excess bleeding.

Learn more about Conditions & Diseases

Related Questions

Explore